LUPUS UK
21,913 members17,347 posts

Prednisone makes me feel amazing!!!!

Ok so my rheumatologist put me on 5mg twice a day of prednisone until I go back next week to see her for my blood work results. I know that this drug has very bad long term affects, but has anyone been on it and it actually makes you feel normal again? I have finally had energy to do the things I do and the aches and pains are minimal. I know this is going to be very short lived as I am already starting to wean myself off of it starting tomorrow. Makes me sad in a way because it made me feel like my old self.

23 Replies
oldestnewest

I loved it when I started it. It really made a huge difference to my life. I've been on it a year and coming off it really slowly because I keep having a flare. It was kind of bittersweet taking it and remembering how I used to feel with energy and less pain.

5 likes
Reply

It makes me feel like wonder woman! The only way I feel like I did before this horrid disease.

4 likes
Reply

It does help but I've noticed as you try coming off it your symptoms start to come back it's as though your body starts to rely on it! But it will do you good the time your on it but the difficult part is coming off them you feel tired and moody will I do anyways! Glad to hear it's working for you.

4 likes
Reply

Yes Lucy it IS the wonder drug! If you can stay on 5 mg daily + hydroxychloroquine + a DMARD like methotrexate you probably will still feel quite good.

It is said that <7.5 mg is ok in the long term...so keep that in mind.

Glad you have had a positive response!

Cheers

PM

🐚

5 likes
Reply

I stayed on it for a month to see if it helped some symptoms I was having but I won't take it long term. My Mother took it for several years for her increasingly worse symptoms. Ie: the lupus invaded her lungs but as usually happens, you have to pay for it in many ways. Between the lupus, diabetes and prednisone, she died of kidney and liver failure in August of 2008. Eventually everyone pays for taking the prednisone, especially if you have diabetes or are thinking about taking it long term, remember, Lupus loves kidneys!

2 likes
Reply

Yes I have been on prednisolone for 14 years and now have osteoporosis as a result, most people on this site will probably be on permanent steroids I wouldn't say they make me feel amazing , they are helping along with my other drugs to control my lupus although sometimes to try to prevent flares I have to take more , steroids also make you feel more hungry and so you can put on weight , are your blood tests to try to find out if you have lupus or have you already been diagnosed.

2 likes
Reply

Im undiagnosed with something lol...Anyway my gp prescribed me prednisone for a yucky chest but he said if it works on your joint pain then bonus and then we know we're onto something with your diagnosis being something inflammatory... Anyway, within two days I felt amazing, back to my old self, joint pain soooo much better and my chest cleared right up!! At rheumatologist for the 1St time next week, hopefully get somewhere...

2 likes
Reply

I started on prednisone yesterday for 1 week, but for treating a lung issue. I'm hoping it'll bring respite from joint pain in hands as a wee bonus!

How long until you feel different? Can't say I've noticed anything yet...

Reply

It took me about 5 days to feel the difference! Good luck!

Reply

I was prescribed for the same but within 4 days, felt great in my joints too!!

Reply

It took me 2 days. I've been on it for 8 days now. Weird script though.

He has me on 25 mg for 5 then 20 mg for 4 days all the way down to 5 mg for 5 days then that's it. I stop it altogether?

I hope not, many of my symptoms have been alleviated. I feel wonderful from the inside out minus the weight gain :)

But I will say, day 8 and my head is starting to scratch and itch more frequently than the past week...so is the wow factor wearing off I wonder?

I will see. Until then, let me continue to feel human again!

1 like
Reply

I was on it for bronchial asthma. We are all different and my dosage was much higher than yours. A pharmacist friend said it was way too high and I felt lousy, plus gained weight.

1 like
Reply

I have been on prednisone for almost 3 years. Probably averaged 40 mg per day (Although short bursts of 940, 640 and 140). For the last 6 months I have been on 10 per day. It does work but the side effects are terrible but in my case it seems a necessary evil. Avoid high doses (20 mg +) if you can. Avoid doing a google search for the side effects of steroids. Good luck with your condition.

Reply

Just had appoint with Rheumy who said I don't have SLE, but the ANA test shows antibodies high for SLE. Seeing referring doc on Monday to go over blood tests as I now am confused as to why she referred me again to rheumatologist. I don't take any meds for anything and feel better and better when I stay on my self imposed diet. This stuff is certainly weird and scary.

1 like
Reply

It boosts your cortisol levels and gives you a natural high. Good luck with everything.

1 like
Reply

It's a wonder drug I felt amazing when I took it ,I was only on it for 1 week the dr said he wanted to use it as a diagnosis tool ? Then put me on hydroxy. And methatrexate with folic acid 6 days a week hope you get sorted

2 likes
Reply

After u went off of it did u feel horrible again? Did your symptoms come back? I'm already being weaned off of it and I'm so sad and scared I'm going to feel sick again.

1 like
Reply

Hi after I stopped taking the prednisone the aching and muscle pain came back within a wk ,when I spoke to the rumatolagist I asked him if it was a plasibo due to me fealing so well so quickly ,he told me it takes about 2 days to see improvement ,however my choice I did not want to take it and the dr said he would not give it as regular med due to side effects ! Hope this helps ps I now have a new consultant as mine has now retired !

1 like
Reply

Thanks for the info! I'm really dreading going off this medication but I know I can't stay on it because of the side effects 😔

1 like
Reply

Hope you go on alright

1 like
Reply

Thank you for your kind words. I love feeling normal for once!!!

Reply

I SOOO get it!!! I haven't been daiganosed with anything yet, even though I've been telling my Primary dr that I haven't felt good for over a year and a half....and totally by accident have found that the few times I've been on prednisone are the only times I look and feel normal!!! My eyes aren't bloodshot and puffy like they have been, it takes down the abdominal and tissue swelling, I can actually think clearly, and have energy to go to the gym, work, and do all the other things us single mothers do all day lol!! My dr only gave me 5 days worth, and refuses to prescribe anymore until the endicronologist appointment at the end of May.....it's killing me...literally. I have no idea what is wrong, just know that prednisone is a miracle worker!!

1 like
Reply

I, too, experienced the same good effects after taking Prednisone for 3 days due to an infection of the tonsils.

From all I have read, the mental benefit of Prednisone seems to be related to the decrease in inflammation in the brain, especially in people who have the gene for autoimmune disease.

Maybe this inflammation is caused by the food we eat. Psychologist Jordan Peterson claims to have had similar effects in his depression with a diet restricted only to water and meat, which he says decreases brain inflammation:

His daughter Mikhaila Peternson suffered from severe depression, fatigue, and autoimmune diseases throughout life, and seems to have been cured on a meat-only diet:

I hope that some university researcher or pharmaceutical laboratory is dedicated to researching this!

Reply

You may also like...